Pharmacology and the Nursing Process7: Ch 24 Flashcards


Set Details Share
created 3 years ago by unicyclebro99
116 views
show moreless
Page to share:
Embed this setcancel
COPY
code changes based on your size selection
Size:
X
Show:
1

Before deciding whether the patient receives a digoxin, what are you looking for in your assessment of the patient?

  • past medical history
  • CURRENT MEDICATIONS
  • assess vital signs , especially pulse.
  • assess for sign of digoxin toxicity prior to administering
  • assess digoxin level
  • assess potassium level
2

What would the nurse's plan include when using digoxin?

  • heart rate will be between 60-100 BPM
3

What nursing interventions would the nurse use to minimize adverse effects when administering digoxin?

  • ascertain apical pulse rate before administering digoxin (hold if HR, 60)
  • monitor dig level
  • weigh the patient daily
  • monitor K level
  • be sure to check dose that is ordered for safety
  • monitor for signs of digoxin toxicity
4

What would the nurse ensure the patient understands when administering digoxin?

  • teach how to take pulse and report to HCP
  • teach med compliance
  • teach the patient to weigh themselves daily and record. Report a weight gain of 5 pounds in 2 days
  • teach s/s of digoxin toxicity and to report to health care provider
  • teach patient to increase potassium in diet (fresh fruit/dried fruit/fruit juices/vegetables)
5

As part of treatment for early heart failure, a patient is started on an angiotensin-converting enzyme (ACE) inhibitor. The nurse will monitor the patient's laboratory work for which potential effect?

...

6

Before giving oral digoxin (Lanoxin), the nurse discovers that the patients' radial pulse is 52 beats/min . What will be the nurse's next action?

...

7

Which statement regarding digoxin toxicity therapy and potassium levels is correct?

...

8

When infusing milrinone (Primacor), the nurse will keep which consideration in mind?

...

9

When caring for a patient who is taking digoxin, the nurse will monitor for which signs and symptoms of toxicity? (select all that apply)

...

10

A patient who has heart failure will be started on an oral ACE inhibitor. While monitoring the patient's response to this drug therapy, which laboratory tests would be a priority? (Select all that apply.)

...

11

When teaching the patient about the signs and symptoms of cardiac glycoside toxicity, the nurse should alert the patient to watch for...

...

12

During an assessment of a patient who is receiving digoxin, the nurse monitors for findings that would indicate an increased possibility of toxicity, such as:

...

13

When monitoring a patient who is receiving an intravenous infusion of nesiritide (Natrecor), the nurse will look for which adverse effect?

...

14

A patient is taking a beta blocker as part of the treatment plan for heart failure. The nurse knows that the purpose of the beta blocker for this patient is to

...

15

The nurse is assessing a patient who is receiving a milrinone infusion and checks the patient's cardiac rhythm on the heart monitor. What adverse cardiac effect is most likely to occur in a patient who is receiving intravenous milirinone?

...

16

The nurse is administering an intravenous infusion of a phosphodiesterase inhibitor to a patient who has heart failure. The nurse will evaluate the patient for which therapeutic effects? (Select all that apply)

...